Thunderstorm Wind, Cherry
- When
- June 20, 1:15 AM CST
- Where
- Cherry County, Valentine
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.870, -100.550
A line of thunderstorms moved into north central Nebraska and produced winds up to 69 miles per hour.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A line of thunderstorms moved into north central Nebraska and produced winds up to 69 miles per hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 19, 11:05 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1205 AM CDT SAT JUN 20 2015 .SYNOPSIS... ISSUED AT 344 PM CDT FRI JUN 19 2015 THUNDERSTORM COMPLEX CONTINUES TO PUSH EAST ACROSS EASTERN S DAKOTA. MEANWHILE COLD FRONT DIVING SOUTH ACROSS THE NORTHERN ROCKIES. BROAD UPPER LEVEL RIDGE ACROSS THE SOUTHWEST INTO THE HIGH PLAINS. STRATUS LINGERING ACROSS THE CENTRAL PART OF THE CWA WITH TEMPS IN THE 70S. AS THE SUN SHINES ON THE EAST AND WEST SIDES OF THE STRATUS...TEMPS INTO THE 80S WITH PORTIONS OF SW NEB NEAR 90. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 344 PM CDT FRI JUN 19 2015 COLD FRONT WILL PUSH ACROSS THE AREA OVERNIGHT INTO EARLY TOMORROW. WARM TEMPS ALOFT WILL PROVIDE A STRONG CAP OVER MOST OF THE AREA. THE ONLY AREA EXPECTING A SLIGHT CHANCE IS NEAR THE NEB/S DAKOTA BORDER. MODELS ARE TRACKING A MCS ACROSS S DAKOTA...AND A FEW NEAR TERM MODELS BRING ACTIVITY SOUTH OF THE BORDER. CONFIDENCE IS MARGINAL ACTIVITY WILL DEVELOP/REMAIN SOUTH OF THE BORDER SO POPS ARE LOW. IF ANY STORMS DO DEVELOP...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH PWATS GREATER THAN AN INCH AND LOCALLY UP TO 2 INCHES IN THE MODELS WHERE THERE IS ONGOING CONVECTION. BEHIND THE COLD FRONT WINDS BECOME NORTHWESTERLY THEN NORTHERLY AND WINDS INCREASE TO 20 TO 30 MPH. ANOTHER CONCERN IS THE BOUNDARY LEVEL MOISTURE. LOOKS LIKE THE MOISTURE WILL REMAIN TRAPPED EVEN WITH THE COLD FRONT PASSAGE SO STRATUS IS POSSIBLE. HOWEVER WITH THE STRONG WINDS AND SLIGHTLY DRIER AIR ADVECTING IN BEHIND THE FRONT...SHOULD BE ABLE TO MIX OUT THE STRATUS BEFORE NOON. THIS WILL ALLOW TEMPS TO JUMP INTO THE 80S. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 344 PM CDT FRI JUN 19 2015 FOR SATURDAY NIGHT...THE 0-2KM THETA-E/WIND AND PRECIPITABLE WATER PROJECTION SHOWS THE LOW LEVEL JET ACROSS WESTERN NEBRASKA WITH THE STRONGEST MOISTURE FLUX CONVERGENCE OVER THE NORTHEAST NEBRASKA PANHANDLE AND THE NORTHWEST SANDHILLS. THAT IS LIKELY TO RESULT IN THE DEVELOPMENT OF A CONVECTIVE SYSTEM LATE SATURDAY NIGHT. CURRENT INDICATIONS ARE THAT THE STRONGEST DEVELOPMENT WILL BE ACROSS NORTHERN NEBRASKA. THE SURFACE FRONT THEN LIFTS INTO NEBRASKA FROM KANSAS INTO SOUTHERN NEBRASKA SUNDAY NIGHT AND EARLY MONDAY BUT THE MOST FAVORABLE MOISTURE WILL BE IN NORTHERN AND EASTERN NEBRASKA. AS THE FRONT OSCILLATES NORTH AND SOUTH...THERE ARE CHANCES OF THUNDERSTORMS EACH DAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1147 PM CDT FRI JUN 19 2015 EXPECT STRATUS TO DEVELOP OVERNIGHT BEHIND A COLD FRONT ACROSS NORTHWEST NEBRASKA. CONFIDENCE HIGHER AT KVTN AND HAVE INCLUDED MVFR CIGS NEAR OVC015 12Z-15Z. LESS OF A SIGNAL FOR POST FRONTAL DEVELOPMENT AT KLBF AND HAVE NO LONGER INCLUDED A MENTION. THUNDERSTORMS IN SOUTH DAKOTA ARE CURRENTLYL 80 MILES NORTHWEST OF KVTN...THEY SHOULD REMAIN AT LEAST 50 MILES FROM THE TERMINAL...BUT THERE COULD BE OUTFLOW WINDS PASSING THROUGH IN THE NEXT FEW HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 415 PM CDT FRI JUN 19 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-202115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 415 PM CDT FRI JUN 19 2015 /315 PM MDT FRI JUN 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. MINOR FLOODING WILL CONTINUE ALONG THE SOUTH PLATTE AND PLATTE RIVERS...AS WELL AS THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY. THUNDERSTORMS ARE POSSIBLE NEAR THE SOUTH DAKOTA BORDER OVERNIGHT...HOWEVER THE CHANCE FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ALTHOUGH SMALL CHANCES FOR THUNDERSTORM DEVELOPMENT EXIST THROUGH THE NEXT FEW DAYS...THE BEST CHANCE FOR THUNDERSTORMS INTO THE WEEKEND IS EXPECTED TO BE SATURDAY NIGHT INTO SUNDAY WHEN A MORE SIGNIFICANT LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The North Platte radar (KLNX), 101 km away, was scanning. The volume nearest the first event began at 07:16 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575392, 575398, 575394.